News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Infections Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Infections Answers List

Forum Name: Fungal infections

Question: Unknown stinging sensation & recurring rash


 jiminvirginia - Tue Mar 08, 2005 9:30 am

Hi,

I'm not sure what to do next. Early December I was treated to a massage by a good friend and that turned to sex. She used the massage gel to masturbate me which turned the entire top legnth of my penis bright red and it hurt like you wouldn't believe. I used some Excema cream on it, kept it dry, switched to boxers and used Gold Bond powder. It went away. Then during the week of New Years I started feeling stinging pains on my penis only when I got hard and while masturbating. Also, after climax, I developed a few patches of dry skin on the underside that turned into red, sore patches.

I've been to my primary care doctor. He's tested me for herpies 1 and 2, HIV (my previous STD tests were in August 2004 - also had a full physical, bone scan and CAT scan - all were negative or "within normal range"), and told me it can't be scabies or crabs because he sees nothing there other than redness. I also have a stinging feeling around my anus and the skin from the anus to the bottom of my testicles. Doc said I do not have hemroids either. The week I saw my doctor, I developed raised bumps on my cheeks inside my mouth.

Doc tells me it looks like jock itch, which is odd because I thought jock itch didn't affect the penis. He told me to start using jock itch cream. I've been doing so for the past 2 weeks now with little improvement. On my mouth, he told me it looked like an allergic reaction, so I got a new toothbrush, new toothpaste and mouthwash. It has gone down a little, but has not disappeared.

I also began therapy and was placed on Wellbutrin XL 300mg daily in mid-November. There is no side effect like these listed anywhere and my therapist doesn't seem concerned. I have been to an allergist, did a whole slue of testing and started allergy shots this month. I have an appointment with a Dermitologist at the end of March. I am still wearing boxers and using jock itch cream (Lotramin Ultra). I am also on 180mg of Allegra, which I've been on for five years now.

Well, if you've stayed with me this long, would you happen to have some suggestions or any ideas? I have not gained any weight recently, no changes in activity levels, laundry detergents, deoderants, etc. I am puzzled and confused. My sex life has come to a grinding hault because of this. I don't even want to masturbate anymore because of the uncomfortable pain I have while doing it. Sorry for the long message, but I wanted to put it all on the table.

Thanks...
 Rhonda P, CEP - Fri Mar 18, 2005 3:56 pm

User avatar Have you been to a Dermatologist yet? What about getting a culture done on the rash? You may have a "vicious circle" going here - lets say (not that I know) for instance, that you have a viral infection and you scratch it causing an open wound for bacterial invasion and maybe fungal growth because of the environment which allows the rash to grow even more...

Viral infections cannot be eradicated by medications but can be controlled with antiviral medications which can reduce the severity of the infection and speed the healing process. Antibiotics can treat bacterial and anitfungal creams for fungal infections and a culture can let the Doctor treat it more specifically. I would start with a Dermatologist and go from there.
 jiminvirginia - Fri Mar 18, 2005 7:38 pm

Thanks Doc! I appreicate you taking the time out to provide me with a response. I have not yet seen a Dermatologist, the appointment is for 3/30.

What Viruses do you think would cause my symptoms? My primary doctor is stumped, my dentist also doesn't know and neither does my allergist. In early October 2004 the doctor ran a full panel on my blood. I show antibodies for Coxcsackie, EBV, Parvovirus, M Pneumoniae, and Antistreptolysin and there was no positive reactions to anything virual that he could tell.

I will get a culture done on the rash when I go in and hopefully I can finally get rid of this! Again, I appreciate you providing this service, it is greatly appreciated.

Take care.
 Rhonda P, CEP - Fri Mar 18, 2005 9:00 pm

User avatar Well, you said the Doctor tested you for HSV-2 but you are still discribing the characteristics of it - common sites of infection in men include the shaft and head of the penis, the scrotum, inner thighs, and anus. It may be a fungal infection as well or a mixture of both. I'm glad you've got an appointment with a Dermatologist, I feel that you will find relief soon with the proper diagnosis and treatment. Please, if you can, let me know what the final diagnosis and treatment is so that I can "tuck it under my hat" incase this subject ever comes up again, I can share the experience and knowledge you extend to me.
 jiminvirginia - Fri Apr 01, 2005 6:30 am

Hi Doc. Hope you are doing well. I visited with my dermatologist on the 30th. He did a complete once over of my entire body. He first checked inside my mouth and said since the "rash" is only in a line where my top and bottom teeth meet, it has to be from grinding my teeth or biting the inside of my cheeks. He was 100% it was nothing else, he also said it was not a rash.

He then looked in my pubic and anal areas and told me it looked like irritation and a reaction to either food I am eating, fabric, laundry detergent or some other chemical. The burning, itchy redness, which I thought was a rash, evidently is not. I was given Protopic for my eczema (the Doc also mentioned because I have eczema, he is not shocked that I seem to have other reactions like this). I also have Desonven ointment (I think, his handwriting isn't too clear and I haven't filled the RX yet) and Betavol cream.

I also visited my Psychiatrist on the 31st, shared the Doc's findings with her and my symptoms. She feels the reaction maybe from the Wellbutrin 300 since what I am experiencing both in my mouth, groin and anal region has been documented in other cases, although rare, it has occured and due to my history of breaking out in hives from other "brain candy" meds, she feels it'll get better by dropping my dose to 150 and adding another med to see how I do. My symptoms really flaired up when I jumped to the 300mg dose. I'm told I will see results in a week's time. I will let you know what I find in a week.

Thanks again for your help and all the help you give to everyone on these boards.
 Rhonda P, CEP - Fri Apr 01, 2005 10:26 am

User avatar Thank you for the update, that is an interesting response to Wellbutrin.

Thank you for contacting us here at The Doctor's Lounge
 hotglory - Thu Dec 25, 2008 4:00 pm

Hi, did you ever find an answer to this problem as I am having the same issue with the tip of my penis.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here